zbMATH — the first resource for mathematics

Lack of uniqueness for weak solutions of the incompressible porous media equation. (English) Zbl 1241.35156
The authors study existence of weak solutions for incompressible two-dimensional porous media system \[ \partial_t\rho + \nabla \cdot (v\rho ) = 0, \;\;\nabla \cdot v = 0, \;\;v=-\nabla p-(0,\rho ), \] where \(\rho (x,t)\) is the density, \(v\) the velocity, and \(p\) the pressure of the fluid. The weak formulation of this system is considered. Some non-trivial solutions with \(\rho ,v \in L^{\infty }(\mathbb{T}^2\times [0,T])\) under the initial condition \(\rho (x,0)=0\) are constructed. Here \(\mathbb{T}^2\) is the two-dimensional flat torus. The weak solutions satisfy \[ \lim\limits_{t\to0^{+}}\sup \|\rho \|_{H^s(t)}=+\infty \] for any \(s>0\). From Darcy’s law and the incompressibility of the fluid it follows that the velocity can be represented as a singular integral operator w.r.t. the density with a kernel of Calderon-Zygmund type. By using the De Lellis-Székelyhidi method it is shown the existence of non-unique \(L^{\infty }\)-solutions (w.r.t. space and time). The analytic perturbation property of the solutions is discussed as well.

35Q35 PDEs in connection with fluid mechanics
76S05 Flows in porous media; filtration; seepage
35D30 Weak solutions to PDEs
Full Text: DOI arXiv
[1] Bear J.: Dynamics of Fluids in Porous Media. American Elsevier, Boston, MA (1972) · Zbl 1191.76001
[2] Constantin P., E W., Titi E.S.: Onsager’s conjecture on the energy conservation for solutions of Euler’s equation. Comm. Math. Phys. 165(1), 207–209 (1994) · Zbl 0818.35085
[3] Córdoba D., Gancedo F.: Contour dynamics of incompressible 3-D fluids in a porous medium with different densities. Comm. Math. Phys. 273(2), 445–471 (2007) · Zbl 1120.76064
[4] Córdoba D., Gancedo F., Orive R. Analytical behavior of two-dimensional incompressible flow in porous media. J. Math. Phys. 48(6) 065206, 19 (2007) · Zbl 1144.81332
[5] Dacorogna B., Marcellini P.: General existence theorems for Hamilton-Jacobi equations in the scalar and vectorial cases. Acta Math. 178, 1–37 (1997) · Zbl 0901.49027
[6] De Lellis C., Székelyhidi L. Jr.: The Euler equation as a differential inclussion. Ann. Math. 170(3), 1417–1436 (2009) · Zbl 1350.35146
[7] De Lellis C., Székelyhidi L. Jr.: On admissibility criteria for weak solutions of the Euler equations. Arch. Ration. Mech. Anal. 195(1), 225–260 (2010) · Zbl 1192.35138
[8] Gancedo F.: Existence for the {\(\alpha\)}-patch model and the QG sharp front in Sobolev spaces. Adv. Math. 217(6), 2569–2598 (2008) · Zbl 1148.35099
[9] Gromov, M.: Partial differential relations, Vol. 9 of Ergebnisse der Mathematik und ihrer Grenzgebiete (3). Springer, Berlin, 1986 · Zbl 0651.53001
[10] Kirchheim B.: Rigidity and Geometry of microstructures. Habilitation thesis, University of Leipzig, 2003 · Zbl 1140.74303
[11] Kirchheim, B., Müller, S., Šverák, V.: Studying nonlinear PDE by geometry in matrix space. Geometric analysis and Nonlinear partial differential equations, (Eds. Hildebrandt, S. and Karcher, H.) Springer, Berlin, 347–395, 2003 · Zbl 1290.35097
[12] Kirchheim, B., Preiss, D.: Construction of Lipschitz mappings having finitely many gradients without rank-one connections, in preparation
[13] Majda, A.J., Bertozzi, A.L.: Vorticity and incompressible flow, Vol. 27 of Cambridge Texts in Applied Mathematics. Cambridge University Press, Cambridge, 2002 · Zbl 0983.76001
[14] Müller S., Šverák V.: Convex integration for Lipschitz mappings and counterexamples to regularity. Ann. Math. (2) 157(3), 715–742 (2003) · Zbl 1083.35032
[15] Müller S., Sychev M.A.: Optimal existence theorems for nonhomogeneous differential inclusions. J. Funct. Anal. 181, 447–475 (2001) · Zbl 0989.49012
[16] Onsager, L.: Statistical hydrodynamics. Nuovo Cimento (9) 6, Supplemento, 2(Convegno Internazionale di Meccanica Statistica), 279–287 (1949)
[17] Oxtoby, J.C.: Measure and category, second ed., Vol. 2 of Graduate Texts in Mathematics. Springer, New York, 1980 · Zbl 0435.28011
[18] Pedregal P.: Laminates and microstructure. Eur. J. Appl. Math. 4, 121–149 (1993) · Zbl 0779.73050
[19] Pedregal, P.: Parametrized measures and variational principles, Vol. 30 of Progress in Nonlinear Differential Equations and their Applications. Birkhäuser, Basel, 1997 · Zbl 0879.49017
[20] Resnick, S.: Dynamical problems in nonlinear advective partial differential equations. Dissertation, University of Chicago, 1995
[21] Rodrigo J.L.: On the evolution of sharp fronts for the quasi-geostrophic equation. Comm. Pure Appl. Math. 58(6), 821–866 (2005) · Zbl 1073.35006
[22] Scheffer V.: An inviscid flow with compact support in space-time. J. Geom. Anal. 3(4), 343–401 (1993) · Zbl 0836.76017
[23] Shnirelman A.: On the nonuniqueness of weak solution of the Euler equation. Comm. Pure Appl. Math. 50(12), 1261–1286 (1997) · Zbl 0909.35109
[24] Székelyhidi L. Jr.: The regularity of critical points of polyconvex functionals. Arch. Ration. Mech. Anal. 172(1), 133–152 (2004) · Zbl 1049.49017
[25] Tartar, L.: Compensated compactness and applications to partial differential equations. Nonlinear Analysis and Mechanics: Heriot-Watt Symposium, Vol. IV. Vol. 39 of Res. Notes in Math. Pitman, Boston, 136–212, 1979
[26] Tartar, L.: The compensated compactness method applied to systems of conservation laws. Systems of Nonlinear Partial Differential Equations (Oxford, 1982). Vol. 111 of NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. Reidel, Dordrecht, 263–285, 1983
[27] Wu J.: The quasi-geostrophic equation and its two regularizations. Commun. Partial Differ. Equ. 27(5–6), 1161–1181 (2002) · Zbl 1012.35067
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.